Hail, Harris
- When
- June 26, 2:35 PM CST
- Where
- Harris County, 0.52 mi SE of Kohrville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.995, -95.623
Dime sized hail was reported at the intersection of Louetta and Grant Road.
Scattered strong thunderstorms developed across the northwestern half of southeast Texas during the afternoon hours and produced hail and high winds as they moved to the south southwest across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Scattered strong thunderstorms developed across the northwestern half of southeast Texas during the afternoon hours and produced hail and high winds as they moved to the south southwest across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 26, 9:01 AM CST, 5 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1001 AM CDT TUE JUN 26 2012 .UPDATE... SHORT TERM UPDATE FOR SOME POPS AND THUNDER CHANCES. && .DISCUSSION... 9AM TEMPERATURES RUNNING ABOUT 0 TO 5 DEGREES AHEAD OF THIS TIME YESTERDAY. GREATEST DIFFERENCES GENERALLY ALONG I45 CORRIDOR NORTH OF METRO HOUSTON. GALVESTON HEAT INDEX AT 9AM WAS ALREADY 108. YIKES! CURRENT MAX TEMPERATURE FORECAST FOR TODAY OF RECORD TYING OR BREAKING HEAT IS WARMER THAN YESTERDAYS READINGS AND APPEARS TO BE ON TRACK SO NO CHANGE TO TEMPS FOR TODAY. NUMERICAL AND STATISTICAL GUIDANCE MOST INSISTENT THAT ONSHORE FLOW/SEA BREEZE WILL OCCUR TODAY AT GALVESTON WHICH SHOULD KEEP TEMPS BELOW 100 BUT STILL A RECORD. ALREADY SEEING SOME VEERING OF WINDS IN NEARSHORE OIL PLATFORM METARS SO THE ONSHORE FLOW FOR LATE TODAY LOOKS REASONABLE. HEAT INDICES SHOULD EXCEED 108 AT SEVERAL LOCATIONS TODAY SO WILL EXAMINE 12Z MODEL RUNS FOR CONSIDERATION OF EXCESSIVE HEAT ADVISORY FOR TOMORROW. AS OF NOW LOOKS JUST BELOW CRITERIA. STAY TUNED. NEXT ISSUE IS THUNDERSTORM CHANCES TODAY. SPC HAS MUCH OF THE HOUSTON COUNTY WARNING AREA IN A SLIGHT RISK AREA TODAY. AREA SOUNDINGS AND MODEL FORECAST SOUNDINGS SHOW CONVECTIVE TEMPS OF 100 TO 104 THIS AFTERNOON WHICH SHOULD JUST BE MET BY LATE AFTERNOON. WEAK UPPER DISTURBANCE AND BLOB OF HIGHER PWAT AIR ON THE WAY THIS AFTN. TX TECH WRF..HRRR AND OTHER MESO GUIDANCE DEPICT A FEW THUNDERSTORMS FORMING PRIMARILY SOUTHWEST OF METRO. DID INCREASE POPS FOR SOUTHWEST SECTIONS OF CWA BUT STILL WISE TO KEEP 20 PERCENT REST OF CWA. MAIN THREAT IS GUSTY WINDS..HOT TEMPERATURES AND DRY AIR ALOFT EQUAL NICE INVERTED VEE SOUNDINGS THIS AFTERNOON. INSERTED MENTION OF GUSTY WINDS IN ZONES. SHOULD DIMINISH QUICKLY AFTER SUNSET. 04 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 105 78 101 76 98 / 20 20 10 10 10 HOUSTON (IAH) 103 76 100 76 97 / 20 20 10 10 10 GALVESTON (GLS) 98 82 94 81 94 / 20 20 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CDT TUE JUN 26 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-271130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 630 AM CDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ABOVE NORMAL TEMPERATURES AND HIGHER HUMIDITY LEVELS EQUATE TO AFTERNOON PEAK HEAT INDEX VALUES BETWEEN 105 TO 110 DEGREES. THESE FACTORS WILL ALSO AID IN SUPPORTING MID AFTERNOON INTO EARLY AFTERNOON THUNDERSTORMS AS A WEAK EASTERN DISTURBANCE PASSES ACROSS THE REGION. THE MAIN SEVERE WEATHER THREAT WITHIN THE STRONGEST STORMS WILL BE STRONG DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...ABOVE NORMAL TEMPERATURES AND RELATIVELY HIGHER HUMIDITY LEVELS WILL PRODUCE LATE AFTERNOON PEAK HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY AFTERNOON AND EVENING.
The Houston radar (KHGX), 78 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Dime sized hail was reported at the intersection of Louetta and Grant Road.
Dime sized hail was reported at the intersection of West Road and Telge.
Four hangars were reported damaged at West Houston Airport.
Trees and power lines were reported down in the city of Columbus.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396195, 396196, 396197, 396198.